A 34-year-old female asked:
Hi doctors i am on a treatment for acne and it has hydro quinine and retinola is that dangerous for the baby? also i was taking tetrasyl and i have stopped should i be worried about any deformities
1 doctor answer • 1 doctor weighed in
Pediatrics 26 years experience
Talk to your OB: In every pregnancy, a woman starts out with a 3-5% chance of having a baby with a birth defect. This is called her background risk. Class C or Class X medications including the ones you named can increase the chance of problems. Stop taking these meds and talk to your OB about your history in taking these meds during pregnancy and discuss the options for testing and determining any problems.
Created for people with ongoing healthcare needs but benefits everyone.
54 viewsAnswered >2 years ago
Last updated Aug 12, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$44 video appointments with $19/month membership*
*Billed $57 every 3 months. Cancel anytime.
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.